Skip to content
My WebMD Sign In, Sign Up

Announcements

Welcome to the Club! No fees to pay, no contract to sign, all that is needed -
Pounds to lose!


Helpful links - Healthy Eating and Diet Center
Food and Recipes Center
Diet Club Newcomer Tips
Food & Cooking Community
I need answers...
avatar
Luke1708 posted:
I have been on AD's and anti-anxiety meds for 14 years. At first, there wasn't any real weight gain.

Fast forward to 2 years ago, I switched to Effexor and Ativan. Those two work great to control my mental health issues, however I gained a quick 50 lbs.

Intermittent exercise over the last year has, I guess, helped to lose 10lbs...but it took a year. My diet is proper. My wife and I eat well portioned and balanced meals. I have had my thyroid checked, and every other test I can think of, but this weight will not go any where.

Now I am really upset. Beyond angry even. 5 weeks ago I decided I had enough. Enough being teased, enough being embarressed. I ramped it up. Literally 30 out of the last 35 days I have been exercising intensely. Switching one day running 3 miles, the next intense weight lifting. I was a college athlete, I know what a hard workout is, and I have been pushing myself through hard workouts. Our diet hasn't changed (I have not been eating more unconsciously as a result of the increased activity....I just weighed myself...I HAVE GAINED 2.5 LBS since I have started. How does this happen?

March 18th - 210 lbs
March 27th - 210 lbs
April 1st - 213 lbs (3 pound weight gain over 4 DAYS???)
April 8th - 211.5 lbs
April 15th - 210 (so I gained 3 pounds in 4 days, then it took 2 weeks to take it off)
April 24th - 212.5 lbs

HOW DOES THIS HAPPEN????

I am sick of this...what's the point of being sore and tired all the time, if it doesn't work at all? Not only does it not work, but as of 20 minutes ago, all of the extra work has only succeeded in reversing the desired effects. You are going to ask me how I feel, and how do my clothes fit. I feel fine, and my clothes fit the same. I am sorry, but I am angry. I am sick of being embarrassed and apologizing to my wife for how I look. I need answers. I need the answers that neither my PCP, Nutritionist, nor my Psychopharmacologist have been able to provide.

If there is anyone out there, that can offer anything to me, for any science at all as to how this is happening. I am all ears.

- Luke
Reply
 
avatar
stephanieleggs responded:
luke,i love u already.we r alike I have anxiety and depression and was diag bipolar .which we new I was crazy a long time ago lol.well I know its not the Ativan cause I take it and I have an eating disorder on top of it all and they would never have put me on that.sometimes we try to hard.i believe your a guy so,u have an advantage here,u can build muscule.muscle weights more than fat and takes up less space so first I would ask you r u drinking enough water.atleast 64 ounces but I do 100 ounces a day cause I work out to keep my balanced and its hot so u sweat and need to put your water back.second no pop,not even diet.pop is soooo bad for u.third the sugar monster is crazy to beat so ask yourself how much sugar do u take in,if its from veggies and fruits that's great anything else toss it.read labels if any form of sugar is in the firast 5 ingredients on that food label put it back,too much sugar.four,do not eat three to four hours before u go to bed.stomach needs to be empty when u go to sleep so u can burn fat while u sleep and u should wake hungry,5,eat breakfast everyday,lunch,snack then dinner.four meals a day and no carbs at dinner time and when dinners over no more to eat till breakfast the next day.alot of low fat protein,lots of veggies so u can poop and some fruit to calm the sugar cravings.stick to this plan until you stop losing weight and then we need to modify it .u should loose weight,but maybe more inches and ask your dr. about your one medication,the effexor if it causes weight gain,if he says yes prove em wrong.u can do this for your health and your well being and have your wife join the ride with u.it can b done i fought the drugs and all the side effects to great success and if i can u canmy cardio means more weight loss,weights shape you ,but running,bikes,boxing,stuff like that gets the fat off.do cardio 5 days a week and weights 3 days take a day or 2 off and dont weigh yourself the day after u lift.weigh first thing in the morning,same time,same cloths and wait and c.u need to work out but u need rest too.if you need me im on here too.i lost 100 lbs but have put 25 back on after ten years,woman stuff,hormones,yikes.so im fighting back to,its so hard but u are not alone.look me up and keep me posted on u...good job and im glad u got mad....im mad too,motivation baby!!!!!!look me up im on here as stephanieleggs or leggs i forget.start tomorrow,i am.and for the rest of my life,these arent diets,its a change in your life,your wife,your family.god bless you and good luck.
 
avatar
wwwcheers2anewucom responded:
check out my website www.cheers2anewu.com
we have all types of products that may fit your needs....


Spotlight: Member Stories

How did you gain this weight? The same way you will lose it: one pound at a time. How to loose weight by drinking water ? See infographic

Helpful Tips

Motivational Tool to help you make your commitment to lose weight.
I've lost over 40 lbs during the last year and recently I came across what I think is a great motivational tool for those wanting to start ... More
Was this Helpful?
18 of 18 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.